A patient with bipolar disorder is prescribed lithium. During a follow-up visit, the patient reports new symptoms of nausea, tremors, and confusion. What is the most appropriate action the nurse should take? Reassure the patient that these are common side effects of lithium. Instruct the patient to stop taking the medication for 48 hours. Notify the healthcare provider, as these may be signs of lithium toxicity. Recommend increasing fluid intake and continue the current dose. A patient with bipolar disorder is prescribed lithium. During a follow-up visit, the patient reports new symptoms of nausea, tremors, and confusion. What is the most appropriate action the nurse should take? Reassure the patient that these are common side effects of lithium. Instruct the patient to stop taking the medication for 48 hours. Notify the healthcare provider, as these may be signs of lithium toxicity. Recommend increasing fluid intake and continue the current dose.
[Verified Answer]: A patient with bipolar disorder is…
Need help with your Psychopharmacology case study or NCLEX preparation? Connect with a verified Nursing expert now.